|Itchy and burning severe rush caused by Tribuss Tablet
Feb 20, 2013
Dear Doctor, I have been on Tribuss Tablet since January 17 2013, I developed severe rush within two weeks and the my Dr prescribed Dilucort cream for me to apply on my skin. The rush went away, after three weeks it came back. Is it normal or should I worry...?
Response from Dr. Henry
Rash due to Tribuss (Atripla in US) is failry common during first weeks on treatment and can be due to the efaviernz and can be seen in 10-25% of patients (most commonly in first 1-2 weeks). Rash from the efavirenz is a little less common once on the drug for >>4 weeks. Many forms of skin rash are seen in HIV+ patients and they can flare up after starting effective HIV treatment (conditions like seborrhea, folliculities, ezcema, and fungal skin conditions). I belive Dilucort is a form of a low potency corticosteroid (hydrocortisone) that can provide symptom relief to a range of skin problems but in my experience only minimally effective for a drug rash due to the efavirenz. Again, skin problems are common in the setting of starting HIV treatment--I would defer to your HIV provider who is monitoring your clinical situation. Most often if rash is due to the drugs and not getting worse then sitation will improve with time. Concern is warranted if rash is worsening and particularly if it involves eyes, mouth, liver, and other areas of the body. KH
HIV/AIDS US Citizen
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.